Title
Gastroenteritis with severe consequences: a case of sotalol-induced torsades de pointes Gastroenteritis with severe consequences: a case of sotalol-induced torsades de pointes
Author
Faculty/Department
Faculty of Medicine and Health Sciences
Publication type
article
Publication
Bruxelles ,
Subject
Human medicine
Source (journal)
Acta cardiologica. - Bruxelles
Volume/pages
64(2009) :6 , p. 839-842
ISSN
0001-5385
ISI
000273486700024
Carrier
E
Target language
English (eng)
Full text (Publishers DOI)
Affiliation
University of Antwerp
Abstract
We present a case of sotalol-induced prolongation of the QT-interval with torsades de pointes in an octogenarian who was hospitalized because of gastroenteritis causing prerenal acute renal failure. Subsequent accumulation of sotalol caused a severe prolongation of the QT-interval on the surface ECG and ultimately torsades de pointes with loss of consciousness. The patient was successfully treated with temporary cardiac pacing, intravenous magnesium sulfate and definitive withdrawal of sotalol. The electrophysiological basis of the pro-arrhythmic properties of sotalol is reviewed in brief, additional risk factors are identified and treatment is outlined.
E-info
https://repository.uantwerpen.be/docman/iruaauth/3e008d/a66c009192d.pdf
http://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&KeyUT=WOS:000273486700024&DestLinkType=RelatedRecords&DestApp=ALL_WOS&UsrCustomerID=ef845e08c439e550330acc77c7d2d848
http://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&KeyUT=WOS:000273486700024&DestLinkType=FullRecord&DestApp=ALL_WOS&UsrCustomerID=ef845e08c439e550330acc77c7d2d848
http://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&KeyUT=WOS:000273486700024&DestLinkType=CitingArticles&DestApp=ALL_WOS&UsrCustomerID=ef845e08c439e550330acc77c7d2d848
Handle